MAUDE Adverse Event Report: ABBOTT VASCULAR TREK RX CORONARY DILATATION CATHETER

ABBOTT VASCULAR TREK RX CORONARY DILATATION CATHETER
Catalog Number 1012274-20
Medical Device Problem Codes Break (1069); Peeled/Delaminated (1454); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat the left and right renal arteries with mild calcification and mild tortuosity.When the 3.0x20 mm trek balloon dilatation catheter was being removed from the patient, there was resistance with the guide wire and the balloon shredded [peeled] but did not separate from the balloon and the catheter split in the middle portion but was not in two pieces.No material was left in the patient.There were no adverse patient effects and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat the left and right renal arteries with mild calcification and mild tortuosity.When the 3.0x20 mm trek balloon dilatation catheter was being removed from the patient, there was resistance with the guide wire and the balloon shredded and the catheter split in the middle portion but was not in two pieces.No material was left in the patient.There were no adverse patient effects and there was no clinically significant delay in the procedure.Subsequent to the initially filed mdr report, it was reported that the balloon split up the shaft and did not shred.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The investigation was unable to determine a conclusive cause for the reported difficulty removing the device from the guide wire; however, the reported split/break appears to be related to operational context.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.H6 - medical device problem code 1454 removed.1528 added.

Brand Name
TREK RX CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18303082
Report Number2024168-2023-13788
Device Sequence Number6278408
Product Code LOX
UDI-Device Identifier08717648138447
UDI-Public08717648138447
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue Number1012274-20
Device Lot Number30526G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/23/2023
Supplement Date Received by Manufacturer01/25/2024
Initial Report FDA Received Date12/11/2023
Supplement Report FDA Received Date02/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexFemale
Patient Weight72 KG